FDA releases form Fungal Meningitis warning letter to patients
The FDA has posted a form fungal meningitis warning letter for clinics and hospitals to use to notify potential recipients of steroids contaminated with fungal meningitis. The fungal meningitis warning letter can be found on the FDA website and is copied below. The intent of the FDA is to reach each consumer that has been exposed to this potentially fatal fungal meningitis outbreak. If you have received one of these letters and have been diagnosed with fungal meningitis, call the Merman Law Firm as soon as possible for aggressive, compassionate representation.
Name field for mail merge
Address field for mail merge
We are sending this letter because you had a name of procedure at Name of Medical Center, Address, City USA, between May 21, 2012 and DATE. During this procedure, you were administered a drug produced by the New England Compounding Center (NECC) that has been recalled. NECC produced an injectable steroid medication, methylprednisolone acetate, which has been implicated in the multistate outbreak of fungal meningitis and joint infections. Patients who received implicated lots of methylprednisolone acetate have already been notified. To date, there have been
no confirmed reports of infections linked to other products produced by NECC. However, out of an abundance of caution, we are contacting patients as we cannot be sure that other products from this facility were sterile.
At Name of Medical Center, we care about the health and wellness of our patients. We want to know if you feel unwell
. Although we do not know whether the specific drug you received was contaminated, as a precaution, we want you to know the symptoms of possible infection and urge you to contact your healthcare provider immediately if you experience any of these symptoms.
You received medication that was injected into your body site. Symptoms of an infection could include, [physician should insert information based on body site. For example, if the medication was used in the eye, symptoms could include vision change, increased redness or drainage. Signs and symptoms of meningitis include fever, headache, stiff neck, nausea and vomiting, photophobia (sensitivity to light) and altered mental status. Symptoms for other possible infections may include fever; swelling, increasing pain, redness, warmth at injection site; chest pain, or drainage from the surgical site (infection within the chest).] If you have any of these symptoms, you should seek medical care so that you can be properly evaluated.
All of us at Name of Medical Center understand that this information is alarming and may be frightening.
We realize that your care at Name of Medical Center depends on safe medication. The Food and Drug Administration (FDA), the Centers for Disease Control and Prevention (CDC), and the state health department are working to understand if any products, beyond the steroid product known to be associated with meningitis and joint infections, were contaminated and pose a risk to patients.
Name of medical center, we care about the health and wellness of our patients. Please do not hesitate to call us about this matter.
If you want to learn more about the investigation of products from NECC, you may also call FDA’s Division of Drug Information at 855-543-DRUG (3784) and press
* to get the most recent information regarding the mulitistate meningitis outbreak, report an adverse event, or speak directly to a pharmacist. Additional information is available at http://www.cdc.gov/hai/outbreaks/meningitis.html and http://www.fda.gov/drugs.
Name of Medical Center